Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 146, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2007, 5:51 PM CDT for Bossier Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 5:51 PM CDT (22:51 UTC)
- Expired
- May 9, 2007, 6:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bossier Parish, LA
The radar
The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:44 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 9, 3:44 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 344 PM CDT WED MAY 9 2007 .DISCUSSION... THIS PACKAGE HAS AN INCREASED POP FOR THIS EVENING...DROPPING OFF AFTER MIDNIGHT. RADAR TRENDS SEEM TO POINT TO ORGANIZED CONVECTION OVER E TX...LIFTING TO THE NE FOR THE REMAINDER OF THE AFTERNOON...AND PROB EARLY EVENING AS WELL. THERE IS STILL AN ISOLATED SEVERE THREAT UNTIL AROUND SUNSET. ALTHOUGH FZL AND WET BULB ZERO HTS ARE A GOOD BIT HIGHER TODAY. SO...RUNNING WITH A FEW LESS SVR STORMS AT THIS POINT WHEN COMPARED TO THE LAST TWO DAYS ANYWAY. CONVECTION OVER SE ARK IS HOLDING POSITION...BUT AN OUTFLOW FROM THIS PERSISTENCE MAY YET DEVELOP. IF SO ALL THIS MAY COME TOGETHER OVER NORTHERN SECTIONS LATER TODAY OR THIS EVENING. AS FOR TOMORROW...MODEL POPS ARE SURPRISINGLY LOW. I ELECTED TO KEEP A DECENT CHANCE AREAWIDE WITH THE LOW OVER THE SW US TAKING A DECIDED JOG TO THE EAST TODAY. EVIDENCED BY TX CONVECTION LIFTING NNE. AS FOR THE LOW OVER THE SE US...YESTERDAY SEEMED TO BE THE DAY WERE IT HAD AN INFLUENCE OVER OUR AREA...WATER VAPOR SUGGEST SOMETHING OF AN UPPER RIDGE OVER MID SOUTH AT THIS POINT. GFS AND ECMWF FAIRLY CLOSE ON SW US LOW DRIFTING EAST ALONG GULF COAST OVER THE NEXT COUPLE OR FEW DAYS. POPS SHOULD DROP BACK AS IT PASSES BY DURING THE WEEKEND. MODEL BLENDED TEMPS/TDS WITH STILL A SLIGHTLY LESS HUMID TREND...BUT STILL ABOVE AVERAGE HIGHS AND LOWS ALL AROUND FOR THE NEXT WEEK. /24/ .AVIATION... CONVECTION HAS FIRED ACROSS EAST TEXAS ALONG WHAT APPEARS TO BE A BOUNDARY LEFT OVER FROM YESTERDAYS ACTIVITY. CEILINGS AT THE GGG AND LFK TERMINALS HAVE BEEN UP AND DOWN DUE TO SCATTERED TSTMS. ASIDE FROM THE CLOUD COVER ACROSS EAST TX...A CU FIELD ACROSS THE REST OF THE TERMINAL SITES SHOULD DISSIPATE SHORTLY AFTER SUNSET. AREAS THAT RECEIVE RAINFALL THIS EVENING WILL LIKELY SEE FOG TONIGHT WITH VSBYS DROPPING DOWN TO 2 TO 4 MILES IN THE PREDAWN HOURS. /02/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 86 64 87 / 40 40 30 40 MLU 67 86 65 86 / 30 50 30 40 DEQ 64 83 63 84 / 40 50 30 40 TXK 66 84 63 85 / 50 50 30 40 ELD 64 85 62 86 / 50 50 30 40 TYR 66 83 63 86 / 30 40 30 40 GGG 65 84 62 86 / 30 40 30 40 LFK 65 86 63 87 / 20 40 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/02
Hazardous weather outlook, May 9, 12:00 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 9 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF THE FOUR STATE AREA WITH A VERY UNSTABLE ATMOSPHERE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA DURING THURSDAY AND PERHAPS TAKE INTO FRIDAY AS WELL DEPENDING ON ITS SPEED. WE WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS LIKELY DEVELOP ON BOTH DAYS WITH THE AID OF DAYTIME HEATING DURING THE AFTERNOON AND EVENING HOURS. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION DURING THURSDAY...AND PERHAPS FRIDAY TOO DEPENDING ON THE POSITION AND SPEED OF THIS UPPER LEVEL FEATURE. THE COMPUTER MODELS TAKE TO SYSTEM ALONG THE I-10 CORRIDOR DURING THIS TIME FRAME. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION IN THE FOUR STATE AREA. . .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT. 24
In the hours before
Local storm report, May 9, 3:05 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL SMITHVILLE 34.47N 94.65W
05/09/2007 E0.75 INCH MCCURTAIN OK POST OFFICE
POST OFFICE REPORTED PENNY SIZE HAIL AND VERY HEAVY RAIN
IN SMITHVILLE.
&&
18Local storm report, May 9, 4:02 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL STRONG 33.11N 92.36W
05/09/2007 E1.00 INCH UNION AR POST OFFICE
&&
18Local storm report, May 9, 4:43 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL JONESBORO 32.24N 92.71W
05/09/2007 E0.88 INCH JACKSON LA TRAINED SPOTTER
&&
15Local storm report, May 9, 5:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 ESE HOMER 32.77N 92.98W
05/09/2007 CLAIBORNE LA LAW ENFORCEMENT
TWO TREES DOWN ON LAKE CLAIBORNE REPORTED BY OFF DUTY
DEPUTY.
&&
24Local storm report, May 9, 5:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HOMER 32.79N 93.06W
05/09/2007 CLAIBORNE LA AMATEUR RADIO
SEVERAL TREES DOWN IN CITY LIMITS
&&
24Local storm report, May 9, 5:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG HOMER 32.79N 93.06W
05/09/2007 CLAIBORNE LA AMATEUR RADIO
TREES AND POWER LINES DOWN IN THE CITY LIMITS...BELLA
VISTA AND LA HWY 2
&&
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:22 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 53 min |
| May 9, 1:58 PM CDT | Severe Thunderstorm Warning | SHV | Titus | 47 min |
| May 9, 2:34 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 30 min |
| May 9, 5:03 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 42 min |
| May 9, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 53 min |
| May 9, 5:46 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 30 min |
| May 9, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Webster | 38 min |
| May 9, 3:52 PM CDT | Severe Thunderstorm Warning | SHV | Union | 38 min |
| May 9, 6:32 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.